Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suggest treatment for allegic bronchitis in a child

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1803 Questions
Question
Hello Doctor

My son suffers from allergic rhinitis and is on SLIT therapy. He developed a cough in late May, which would come on during early mornings and late evenings but never during any other part of the day. His pulmonologist prescribed Deslor to be taken for about 30 days. This was working ok, until he developed a very persistent and incessant cough earlier this week. His pediatrician recommended that we give him Maxtra syrup and Montek 4 mg along with his current medication. Is this safe to be given along with Deslor? He developed breathlessness and chest pain today due to the congestion and had to undergo nebulization
Posted Sun, 10 Aug 2014 in Lung and Chest disorders
 
 
Answered by Dr. Arun 10 minutes later
Brief Answer:
yes it is safe

Detailed Answer:
Hi
Thanks for writing to HealthcareMagic.

From your description it is probably a exacerbation of allegic bronchitis.

Maxtra has chlorpheniramine and deslor is desloratadine. Both are anti-allergic. Secondly either one of them has to be taken at a time because they can cause sedation. If both are taken together, this effect may exaggerate. Thus there should be a gap of 12 hrs between the two.

The cough should settle soon.
Continue nebulisations as advised by your pulmonologist.

Let me know if I can assist you further. Wishing your son speedy recovery.
Regards
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for allegic bronchitis in a child 31 minutes later
Thank you doctor. So is it safe to take Montek and Deslor together?
 
 
Answered by Dr. Arun 3 minutes later
Brief Answer:
yes it is safe

Detailed Answer:
Yes it is safe to take montek (only plain monteleukast ) and deslor.
But if you are giving montek lc ( which has levocetrizine and monteleukast )then you should not give both.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor